Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 51, NWS La Crosse, WI

July 20, 2017Buffalo County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Jul 20, 2017, 3:03 AM CDT for Buffalo County, Trempealeau County, Wisconsin. It took effect at Jul 20, 2017, 4:46 AM CDT. It was in force for 46 hr.

The area

The outline as issued.

The facts

Issued
Jul 20, 2017, 3:03 AM CDT (08:03 UTC)
In effect from
Jul 20, 2017, 4:46 AM CDT
Expired
Jul 22, 2017, 2:30 AM CDT
In force
46 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Buffalo County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 55 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Trempealeau River at Arcadia (ARCW3).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05379400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

681 
WGUS43 KARX 200803
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
303 AM CDT Thu Jul 20 2017

.Heavy rain is causing rapid rises along the Trempealeau River. Minor 
flooding is expected near Arcadia.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-202003-
/O.NEW.KARX.FL.W.0051.170720T1200Z-170722T0730Z/
/ARCW3.1.ER.170720T1200Z.170721T0000Z.170721T1330Z.NR/
303 AM CDT Thu Jul 20 2017

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Trempealeau River At Arcadia.
* from this morning to late Friday night.
* At  1:15 AM Thursday the stage was 6.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage this morning and continue to 
  rise to near 8.4 feet by this evening. The river is forecast to fall 
  below flood stage Friday morning.
* Impact...At 8.0 feet...Minor flooding begins. A few streets are 
  affected by high water, and pumping operations begin. 

&&
 
LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158

$$

Hollan
6 follow-up statements
022 
WGUS43 KARX 200948
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
448 AM CDT Thu Jul 20 2017

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Wisconsin...

  Trempealeau River At Arcadia affecting Buffalo and Trempealeau 
  Counties

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-202148-
/O.EXT.KARX.FL.W.0051.170720T0946Z-170722T1330Z/
/ARCW3.2.ER.170720T0748Z.170720T1800Z.170721T1930Z.NR/
448 AM CDT Thu Jul 20 2017

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Trempealeau River At Arcadia.
* from early this morning to Saturday morning.
* At  3:15 AM Thursday the stage was 8.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 9.2 feet by 
  today. The river will fall below flood stage Friday.
* Impact...At 9.0 feet...High water causes flooding of streets near 
  Ashley Furniture. 

&&
 
LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158

$$

Aegerter
384 
WGUS83 KARX 201137
FLSARX


Flood Statement
National Weather Service La Crosse WI
637 AM CDT Thu Jul 20 2017

.The Flood Warning continues for the Trempealeau River at Arcadia.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-210237-
/O.EXT.KARX.FL.W.0051.000000T0000Z-170722T1536Z/
/ARCW3.2.ER.170720T0748Z.170720T1800Z.170721T2136Z.NR/
637 AM CDT Thu Jul 20 2017

The Flood Warning continues for
  The Trempealeau River At Arcadia.
* until Saturday morning...Or until the warning is cancelled.
* At  5:15 AM Thursday the stage was 9.3 feet.
* Flood stage is 8.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 9.9 feet by 
  today. The river will fall below flood stage Friday.
* Impact...At 10.0 feet...Water flows over a part of the levee on the 
  west bank and causes flooding along Willow St. 

&&
 
LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158

$$
798 
WGUS83 KARX 201546
FLSARX


Flood Statement
National Weather Service La Crosse WI
1046 AM CDT Thu Jul 20 2017

.The Flood Warnings continue along the Trempealeau River from
Arcadia to Dodge.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-210646-
/O.EXT.KARX.FL.W.0051.000000T0000Z-170722T0430Z/
/ARCW3.2.ER.170720T0748Z.170720T1115Z.170721T1030Z.NR/
1046 AM CDT Thu Jul 20 2017

The Flood Warning continues for
  The Trempealeau River At Arcadia.
* until Friday evening...Or until the warning is cancelled.
* At  9:15 AM Thursday the stage was 8.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Friday morning.
* Impact...At 8.0 feet...Minor flooding begins. A few streets are 
  affected by high water, and pumping operations begin. 

&&
 
LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158

$$

WIC011-121-210645-
/O.EXT.KARX.FL.W.0043.000000T0000Z-170725T1017Z/
/DDGW3.3.ER.170720T0709Z.170722T0000Z.170724T1617Z.NR/
1046 AM CDT Thu Jul 20 2017

The Flood Warning continues for
  The Trempealeau River At Dodge.
* until late Monday night...Or until the warning is cancelled.
* At  9:45 AM Thursday the stage was 10.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 12.2 feet by 
  Friday evening. The river will fall below flood stage Monday 
  morning.
* Impact...At 12.0 feet...Low lying roads around Dodge may flood, 
  including County Road P, as well as along a low spot on County Road
  J south of Dodge.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$

Aegerter
399 
WGUS83 KARX 202038
FLSARX


Flood Statement
National Weather Service La Crosse WI
338 PM CDT Thu Jul 20 2017

The Flood Warnings continue along the Trempealeau River from
Arcadia to Dodge.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-211138-
/O.EXT.KARX.FL.W.0051.000000T0000Z-170722T0400Z/
/ARCW3.2.ER.170720T0748Z.170720T1115Z.170721T1000Z.NR/
338 PM CDT Thu Jul 20 2017

The Flood Warning continues for
  The Trempealeau River At Arcadia.
* until Friday evening...Or until the warning is cancelled.
* At  2:15 PM Thursday the stage was 8.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.4 feet by this 
  evening. The river will fall below flood stage Friday morning.
* Impact...At 8.0 feet...Minor flooding begins. A few streets are 
  affected by high water, and pumping operations begin. 

&&
 
LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158

$$

WIC011-121-211138-
/O.EXT.KARX.FL.W.0043.000000T0000Z-170725T1342Z/
/DDGW3.3.ER.170720T0709Z.170722T1200Z.170724T1942Z.NR/
338 PM CDT Thu Jul 20 2017

The Flood Warning continues for
  The Trempealeau River At Dodge.
* until Tuesday morning...Or until the warning is cancelled.
* At  2:45 PM Thursday the stage was 10.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 12.0 feet by 
  Saturday morning. The river will fall below flood stage Monday.
* Impact...At 12.0 feet...Low lying roads around Dodge may flood, 
  including County Road P, as well as along a low spot on County Road
  J south of Dodge.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$
662 
WGUS83 KARX 210210
FLSARX


Flood Statement
National Weather Service La Crosse WI
910 PM CDT Thu Jul 20 2017

.The Flood Warnings continue along the Trempealeau River from
Arcadia to Dodge.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

WIC011-121-211710-
/O.EXT.KARX.FL.W.0051.000000T0000Z-170721T2058Z/
/ARCW3.2.ER.170720T0748Z.170720T1115Z.170721T0258Z.NR/
910 PM CDT Thu Jul 20 2017

The Flood Warning continues for
  The Trempealeau River At Arcadia.
* until Friday afternoon...Or until the warning is cancelled.
* At  7:15 PM Thursday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by this evening.
* Impact...At 8.0 feet...Minor flooding begins. A few streets are 
  affected by high water, and pumping operations begin. 

&&
 
LAT...LON 4423 9158 4432 9146 4432 9143 4426 9145 4422 9158

$$

WIC011-121-211710-
/O.EXT.KARX.FL.W.0043.000000T0000Z-170726T0000Z/
/DDGW3.3.ER.170720T0709Z.170721T1200Z.170725T0600Z.NR/
910 PM CDT Thu Jul 20 2017

The Flood Warning continues for
  The Trempealeau River At Dodge.
* until Tuesday evening...Or until the warning is cancelled.
* At  8:45 PM Thursday the stage was 11.8 feet.
* Flood stage is 9.0 feet.
* Moderate flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 12.1 feet by 
  Friday morning. The river will fall below flood stage Tuesday 
  morning.
* Impact...At 12.0 feet...Low lying roads around Dodge may flood, 
  including County Road P, as well as along a low spot on County Road
  J south of Dodge.

&&
 
LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149

$$
323 
WGUS83 KARX 210954
FLSARX

Flood Statement
National Weather Service La Crosse WI
454 AM CDT FRI JUL 21 2017

WIC121-211330-
/O.CON.KARX.FA.W.0016.000000T0000Z-170721T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trempealeau WI-
454 AM CDT FRI JUL 21 2017

...A FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR TREMPEALEAU
COUNTY...

At 450 AM CDT, while water levels are gradually falling, flooding 
continues on many streams across southern Trempealeau County. Most 
roads are now reported to be open, but please continue to heed any 
road closures should you come upon them and stay away from flood 
waters.

Some locations that will experience flooding include...
Arcadia, Whitehall, Trempealeau, Galesville, Blair, Independence, 
Ettrick, Tamarack, Hegg, Highway 95 And County D, Square Bluff, 
Beach Corners, Perrot State Park, Thimble Park, North Creek, Peacock 
Hill, Frenchville, Wickham Valley, Walek Knob and Iduna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4435 9117 4408 9115 4409 9120 4405 9122
      4407 9127 4407 9131 4402 9134 4399 9132
      4398 9142 4401 9146 4403 9156 4404 9157
      4410 9154 4414 9156 4417 9161 4418 9160
      4421 9160 4425 9153 4442 9153

$$

Lawrence

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 20, 2:45 AM CDT, 18 minutes earlier.

Area forecast discussion, Jul 20, 2:45 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
245 AM CDT Thu Jul 20 2017

.SHORT TERM...(Today and tonight)
Issued at 245 AM CDT Thu Jul 20 2017

Showers/storms on the nose of the low-level jet/stronger moisture
transport producing locally heavy rainfall will continue to shift
eastward as the low-level jet veers early this morning. Otherwise,
it should be a pretty quiet day as the low-level surface boundary
gets shifted southward again. Could not rule out a stray
shower/storm, especially farther south closer to the boundary, but
anything would be isolated. It will still be warm and quite
humid, especially across southern areas closer to the boundary
with highs in the 80s.

Another potential severe event/heavy rain event still appears on
track for Friday. Storms should fire across the northern plains
Thursday night in advance of an upper shortwave trough north of the
surface boundary. Sustained low-level warm advection and increasing
moisture transport north of the surface boundary will help focus
redevelopment of storms as they progress eastward out of the plains
through the day. Once again, the storms likely will focus on the
edge of the stronger instability which will cut across the area.
Deep layer 0-6 km shear around 40 kts would support a severe threat,
including hail and damaging winds. Showers/storms should continue
into Friday night ahead of a weak surface low with continued
moisture transport on the nose of the low-level jet before it veers
westerly and helps end to the precip.

The environment will remain very favorable for heavy rainfall during
this time with seasonably high precipitable water values and very
deep warm cloud depths exceeding 4 km. With a few inches of rain
having fallen in some areas already this week, will have to
carefully watch for flash flood potential Friday/Friday night. See
the hydrology section for more details below.

Confidence is lower in the placement of surface features on Saturday
in the wake of the convection Friday night. Some showers/storms
could linger at least into Saturday morning, though. A strong
upper shortwave trough approaching from the northwest could help
to trigger additional scattered storms in the afternoon and
evening over parts of the area with some potential for strong
storms.

.LONG TERM...(Friday through Wednesday)
Issued at 245 AM CDT Thu Jul 20 2017

A cooler and drier airmass will begin to advect into the area on
Sunday as northwest flow aloft sets up with surface high building
in from the northwest. With upper troughing digging into the
northern Great Lakes, a few showers or storms could develop on
Sunday.

Otherwise, Monday and Tuesday right now look dry under the influence
of high pressure, with highs in the 70s to low 80s.

As the ridge slides eastward by the middle of the week, deeper
moisture will surge northward again as the upper flow pattern
becomes more zonal, with some potential for showers/storms pending
timing of weak embedded upper waves.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1225 AM CDT Thu Jul 20 2017

Some differences between the latest hi-res models on what happens
overnight. Once the current band moves off to the southeast, the
models are split as to whether this will be the last of the
convection or whether another band will form back to the west and
move over the area. Because of this will keep a VCTS going behind
this band at both airports through about 10Z. Included some fog
with MVFR conditions for late tonight with all the low level
moisture in place and light winds. Once any fog burns off later
this morning, looks like VFR conditions should prevail for the
rest of the day as convection later in the day should be well
south of both airports.

&&

.HYDROLOGY...
Issued at 245 AM CDT Thu Jul 20 2017

Locally heavy rainfall over the past 24 to 36 hours, in excess of
3 inches in some areas, has resulted in rises on some area rivers
and streams with some flash flooding early this morning over
portions of the Mississippi Valley in western Wisconsin/southeast
Minnesota. A Flash Flood Watch remains in effect until 7 am for
parts of southeast Minnesota and west-central Wisconsin.

The Trempealeau River near Dodge is expected to rise above flood
stage in the next day, with some locations along the Kickapoo
River also possibly approaching flood stage. Most of the rain will
exit early this morning.

Additional locally heavy rainfall is expected Friday into Friday
night. With the recent rainfall already this week, any areas that
receive higher rainfall amounts may be particularly susceptible to
flash flooding. Additional rises on area rivers/streams are possible
as well.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch until 7 AM CDT this morning for WIZ032>034-041-
     042.

MN...Flash Flood Watch until 7 AM CDT this morning for MNZ079.

IA...None.
&&

SHORT TERM...JM
LONG TERM...JM
AVIATION...04
HYDROLOGY...JM
Hazardous weather outlook, Jul 19, 8:57 PM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
857 PM CDT Wed Jul 19 2017

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-201200-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
857 PM CDT Wed Jul 19 2017

This Hazardous Weather Outlook is for portions of southeast
Minnesota into central Wisconsin.

.DAY ONE...Tonight

Thunderstorms are expected during the overnight hours. The storms
will be capable of producing heavy rainfall. If the storms track
over the same areas that received heavier rains this evening,
flooding may develop. At this time it appears that portions of
southeast Minnesota into southwest and central Wisconsin will see
the heaviest rain. The heavy rain will end by 4 AM across
southeast Minnesota and by 6 AM across western into central
Wisconsin.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms are possible at times Thursday through Sunday. Any
storms will be capable of producing locally heavy rainfall.
Severe storms are possible Friday into Friday evening, with
damaging winds and large hail the primary threats.

Localized flooding is possible in any areas impacted by repeated
thunderstorms with heavy rainfall through late this week.

Heat indices may reach 95 to 100 across northeast Iowa into
southwest Wisconsin during the afternoon hours Thursday through
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Wetenkamp

In the hours before

Local storm report, Jul 20, 1:58 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
158 AM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     TSTM WND DMG     ALMA                    44.31N 91.91W
07/19/2017                   BUFFALO            WI   LAW ENFORCEMENT

            POWER LINE DOWN. TIME ESTIMATED FROM RADAR.

&&

MH
Local storm report, Jul 20, 2:01 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
201 AM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 AM     FLASH FLOOD      4 NE PICKWICK           44.02N 91.55W
07/20/2017                   WINONA             MN   LAW ENFORCEMENT

            MUDSLIDE COVERING SOUTHBOUND LANES OF US
            HIGHWAY 61 AT COUNTY HIGHWAY 15.

&&

MH
Local storm report, Jul 20, 2:03 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
203 AM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     FLASH FLOOD      7 WSW BLAIR             44.26N 91.35W
07/20/2017                   TREMPEALEAU        WI   DEPT OF HIGHWAYS

            ALL LANES OF STATE HIGHWAY 95 CLOSED BETWEEN
            ARCADIA AND BLAIR DUE TO FLOOD WATERS.

&&

MH
Special weather statement, Jul 20, 2:50 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service La Crosse WI
250 AM CDT THU JUL 20 2017

MNZ096-WIZ041>043-053>055-200830-
Houston-Juneau-Richland-Vernon-La Crosse-Crawford-Monroe-
250 AM CDT THU JUL 20 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN HOUSTON...
SOUTHEASTERN LA CROSSE...SOUTHWESTERN JUNEAU...VERNON...NORTHWESTERN
RICHLAND...NORTH CENTRAL CRAWFORD AND SOUTHEASTERN MONROE COUNTIES...

At 248 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles west of Elroy to near Stoddard.
Movement was southeast at 25 mph.

These storms will produce a quick 1 inch of rainfall which may lead
to flash flooding.  Do not attempt to cross flooded roadways.

Locations impacted include...
Viroqua, Westby, Hillsboro, Cashton, Wonewoc, Stoddard, Coon Valley,
La Farge, Brownsville, Newton, Springville, Viola, Ontario, Liberty,
Readstown, Reno, Chaseburg, Genoa, Union Center and Ross.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4364 8997 4364 9031 4356 9031 4338 9112
      4347 9122 4350 9122 4350 9125 4371 9148
      4378 9056 4365 8992
TIME...MOT...LOC 0748Z 305DEG 23KT 4380 9049 4364 9125

Wetenkamp
Local storm report, Jul 20, 2:55 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
255 AM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 AM     FLASH FLOOD      2 SSW LA CROSSE         43.80N 91.24W
07/20/2017                   LA CROSSE          WI   LAW ENFORCEMENT

            SEVERAL STREETS UNDERWATER IN LA CROSSE.

&&
Local storm report, Jul 20, 2:59 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
259 AM CDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     FLASH FLOOD      2 NNW ONALASKA          43.92N 91.23W
07/20/2017                   LA CROSSE          WI   LAW ENFORCEMENT

            SAND LAKE ROAD WAS COMPLETELY COVERED BY
            FLOOD WATERS NEAR CEDAR CREEK GOLF COURSE
            AND THE INTERSECTION OF 10TH AVENUE AND
            QUINCY STREET IN ONALASKA WAS FLOODED.

&&

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:02 PM CDTSevere Thunderstorm WarningARXRichland, Vernon58 min
Jul 19, 7:20 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland55 min
Jul 19, 8:03 PM CDTSevere Thunderstorm WarningARXRichland27 min
Jul 19, 9:44 PM CDTFlash Flood WatchARXBuffalo, Jackson, La Crosse, Monroe, Trempealeau9 hr
Jul 19, 10:15 PM CDTRiver Flood WarningARXBuffalo, Trempealeau6 days
Jul 19, 10:59 PM CDTSpecial Weather StatementARXBuffalo, Trempealeau61 min
Jul 19, 11:38 PM CDTFlash Flood WarningARXBuffalo, Trempealeau3 hr
Jul 19, 11:42 PM CDTSpecial Weather StatementARXLa Crosse, Vernon48 min
Jul 20, 12:09 AM CDTSevere Thunderstorm WarningARXBuffalo, La Crosse, Trempealeau51 min
Jul 20, 12:39 AM CDTSevere Thunderstorm WarningARXLa Crosse, Monroe, Vernon34 min
Jul 20, 1:28 AM CDTRiver Flood WarningARXMonroe, Vernon52 hr
Jul 20, 2:02 AM CDTFlash Flood WarningARXBuffalo, Trempealeau6 hr
Jul 20, 2:13 AM CDTSevere Thunderstorm WarningARXLa Crosse, Trempealeau47 min
Jul 20, 2:20 AM CDTFlash Flood WarningARXJackson, La Crosse, Monroe6 hr
Jul 20, 2:50 AM CDTSpecial Weather StatementARXVernon40 min
Jul 20, 3:00 AM CDTFlash Flood WarningARXCrawford, Juneau, Richland, Vernon6 hr
Jul 20, 3:01 AM CDTRiver Flood WarningARXRichland, Vernon51 hr
Jul 20, 3:01 AM CDTRiver Flood WarningARXRichland, Vernon4 days
Jul 20, 3:01 AM CDTRiver Flood WarningARXVernon5 days
Jul 20, 3:01 AM CDTRiver Flood WarningARXCrawford5 days
Jul 20, 3:01 AM CDTRiver Flood WarningARXCrawford7 days
Jul 20, 3:01 AM CDTRiver Flood WarningARXCrawford8 days
Jul 20, 8:17 AM CDTAreal Flood WarningARXJackson, La Crosse, Monroe6 hr
Jul 20, 8:28 AM CDTAreal Flood WarningARXBuffalo, Trempealeau6 hr
Jul 20, 8:59 AM CDTAreal Flood WarningARXCrawford, Juneau, Richland, Vernon12 hr
Jul 20, 11:31 AM CDTFlash Flood WatchARXAdams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more40 hr
Jul 20, 2:17 PM CDTAreal Flood WarningARXJackson, La Crosse, Monroe6 hr
Jul 20, 2:26 PM CDTAreal Flood WarningARXBuffalo, Trempealeau6 hr

Nearby

River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.